A Sobolev Interpolation Inequality and a Gross-Sobolev Logarithmic Inequality


A sharp integral inequality is proved and used to obtain a Sobolev interpolation inequality. Further, a new proof of a Gross-Sobolev logarithmic inequality is constructed on the basis of the Sobolev interpolation inequality.

This is a preview of subscription content, log in to check access.


  1. 1.

    K. I. Babenko, “An inequality in the theory of Fourier integrals,” Izv. Akad. Nauk SSSR Ser. Mat. 25(4), 531–542 (1961).

    MathSciNet  MATH  Google Scholar 

  2. 2.

    W. Beckner, “Inequalities in Fourier analysis,” Ann. of Math. (2) 102(1), 159–182 (1975).

    MathSciNet  Article  Google Scholar 

  3. 3.

    M. Reed and B. Simon, Methods of Modern Mathematical Physics, Vol. 2: Fourier Analysis and Self-Adjointness (Academic Press, New York, 1975; Mir, Moscow, 1978).

    Google Scholar 

  4. 4.

    E. H. Lieb and M. Loss, Analysis, in Grad. Stud. Math. (Amer. Math. Soc., Providence, RI, 2001), Vol. 14.

    Google Scholar 

  5. 5.

    I. S. Gradshtein and I. M. Ryzhik, Tables of Integrals, Sums, Series, and Products (Gosudarstv. Izdat. Fiz.-Mat. Lit., Moscow, 1963; Academic Press, New York-London, 1965).

    Google Scholar 

  6. 6.

    Sh. M. Nasibov, “Optimal constants in some Sobolev inequalities and their applications to the nonlinear Schroödinger equation,” Dokl. Akad. Nauk SSSR 307(3), 538–542 (1989). [Soviet Math. Dokl.].

    Google Scholar 

  7. 7.

    W. Beckner and M. Pearson, “On sharp Sobolev embedding and the logarithmic Sobolev inequality,” Bull. London Math. Soc. 30(1), 80–84 (1998).

    MathSciNet  Article  Google Scholar 

  8. 8.

    L. Gross, “Logarithmic Sobolev inequalities,” Amer. J. Math. 97(4), 1061–1683 (1975).

    MathSciNet  Article  Google Scholar 

  9. 9.

    F. B. Weissler, “Logarithmic Sobolev inequalities for the heat-diffusion semigroup,” Tranc. Amer. Math. Soc. 237, 255–269 (1978).

    MathSciNet  Article  Google Scholar 

  10. 10.

    W. Beckner, “Geometric asymptotics and the logarithmic Sobolev inequality,” Forum Math. 11(1), 105–137 (1999).

    MathSciNet  Article  Google Scholar 

  11. 11.

    E. A. Carlen, “Superadditivity of Fisher’s information and logarithmic Sobolev inequalitie,” J. Funct. Anal. 101(1), 194–211 (1991).

    MathSciNet  Article  Google Scholar 

  12. 12.

    Sh. M. Nasibov, “On an integral inequality and its application to the proof of the entropy inequality,” Mat. Zametki 84(2), 231–237 (2008) [Math. Notes 84 (2), 218–223 (2008)].

    MathSciNet  Article  Google Scholar 

  13. 13.

    Sh. M. Nasibov, “On a generalization of the entropy inequality,” Mat. Zametki 99(2), 278–282 (2016) [Math. Notes 99 (2), 304–307 (2016)].

    MathSciNet  Article  Google Scholar 

Download references


The author wishes to express gratitude to the referee for useful remarks.

Author information



Corresponding author

Correspondence to Sh. M. Nasibov.

Additional information

Russian Text © The Author(s), 2020, published in Matematicheskie Zametki, 2020, Vol. 107, No. 6, pp. 894–901.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Nasibov, S.M. A Sobolev Interpolation Inequality and a Gross-Sobolev Logarithmic Inequality. Math Notes 107, 977–983 (2020). https://doi.org/10.1134/S0001434620050296

Download citation


  • Sobolev interpolation inequality
  • Hausdorff-Young inequality
  • Gross-Sobolev logarithmic inequality